The influence of sources terms on the boundary behavior of the large solutions of quasilinear elliptic equations: The power like case

S. Alarcón, G. Díaz, J. M. Rey

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We study the explosive expansion near the boundary of the large solutions of the equation -δpu+um = f in Ω is an open bounded set of ℝN, N > 1, with adequately smooth boundary, m > p-1 > 0, and f is a continuous nonnegative function in Ω. Roughly speaking, we show that the number of explosive terms in the asymptotic boundary expansion of the solution is finite, but it goes to infinity as m goes to p - 1. For illustrative choices of the sources, we prove that the expansion consists of two possible geometrical and nongeometrical parts. For low explosive sources, the nongeometrical part does not exist, and all coefficients depend on the diffusion and the geometry of the domain. For high explosive sources, there are coefficients, relative to the nongeometrical part, independent on Ω and the diffusion. In this case, the geometrical part cannot exist, and we say then that the source is very high explosive. We emphasize that low or high explosive sources can cause different geometrical properties in the expansion for a given interior structure of the differential operator. This paper is strongly motivated by the applications, in particular by the non-Newtonian fluid theory where p ≠ 2 involves rheological properties of the medium. © 2012 Springer Basel AG.
Original languageEnglish
Pages (from-to)659-677
Number of pages19
JournalZeitschrift fur Angewandte Mathematik und Physik
DOIs
Publication statusPublished - 1 Jun 2013
Externally publishedYes

Fingerprint Dive into the research topics of 'The influence of sources terms on the boundary behavior of the large solutions of quasilinear elliptic equations: The power like case'. Together they form a unique fingerprint.

  • Cite this